Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS New York, NY

August 15, 2012Orange County, New York

NWS New York, NY issued this special weather statement at Aug 15, 2012, 7:13 PM EDT for Orange County, New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2012, 7:13 PM EDT (23:13 UTC)
Expired
Aug 15, 2012, 8:15 PM EDT
In force
62 min
Issued by
NWS New York, NY

County Orange County, NY

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1897 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WWUS81 KOKX 152313
SPSOKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
713 PM EDT WED AUG 15 2012

NYZ067-160015-
ORANGE-
713 PM EDT WED AUG 15 2012

...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE COUNTY...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESTER...MOVING NORTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 
MPH ARE EXPECTED WITH THIS STORM. BRIEF HEAVY RAIN IS ALSO LIKELY.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4159 7404 4159 7396 4158 7395 4154 7398
      4152 7399 4146 7399 4144 7398 4138 7395
      4132 7430 4140 7434

$$

MET

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Aug 15, 5:38 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 15, 5:38 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
538 PM EDT WED AUG 15 2012

.SYNOPSIS...
THE STORMY WEATHER WILL WIND DOWN BY THURSDAY MORNING AS A FRONTAL
BOUNDARY TRACKS THROUGH THE REGION. ANOTHER FRONT WILL IMPACT THE
AREA LATE FRIDAY INTO SATURDAY. WAVES OF LOW PRESSURE WILL THEN
ATTEMPT TO ORGANIZE OFFSHORE INTO THE BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
UPR LVL TROF WILL CONTINUE TO ROTATE THRU THE CWA THIS EVE. THIS
WILL DRIVE SHRTWV ENERGY INTO THE REGION...SUPPORTING THE
CONTINUED DEVELOPMENT OF SHRA/TSTMS.

SCT TSTMS ONGOING ACROSS THE CWA AT 330 PM. CAPE PER 19Z LAPS WAS
IN THE 1-2K RANGE WITH A FEW HIGHER POCKETS. THE SVR THREAT
WILL THEREFORE REMAIN INTO THE EVE...ESPECIALLY AS THE UPR LVL
WAVE ASSISTS WITH LIFT. BEST POTENTIAL MAY BE ACROSS THE HUDSON
VALLEY WHERE THE AIRMASS HAS NOT BEEN WORKED OVER YET...BUT ALL OF
THE CWA REMAINS IN THE THREAT AREA.

MAIN SVR THREATS CONTINUE TO BE DAMAGING WINDS AND HAIL. LOW PROB
WEAK TOR THREAT WITH ANY SIGNIFICANT CELLS INVOF BOUNDARIES.

HIGH MOISTURE CONTENT IN THE ATMOSPHERE WILL PRODUCE TORRENTIAL
RAINS IN TSTMS...WITH AREAS OF LOCALIZED FLOODING AGAIN
POSSIBLE...IF NOT LIKELY...THRU THIS EVE.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH FRIDAY/...
THE H5 TROF AXIS IS PROGGED TO PASS AFT 6Z. THIS WILL ALLOW FOR
ANY SIGNIFICANT CONVECTION TO END FROM W TO E OVERNIGHT INTO THE
EARLY MRNG HOURS. ALTHOUGH ANY TSTM WILL BE CAPABLE OF HVY
RAIN...THE TORRENTIAL RAIN THREAT SHOULD SUBSIDE THRU THE NGT AS
THE DEEP MOISTURE AXIS IS SHUNTED OFFSHORE.

PATCHY FOG WAS RETAINED WITH LLVL MOISTURE AND LIGHT WINDS IN
PLACE.

THE NAM IS A BIT FASTER WITH THE SFC FRONT THAN THE GFS. PREFERRED
THE FASTER GFS DUE TO THE RESOLUTION OF THE UPR LVL WAVE...BUT IF
THE NAM VERIFIES A FEW TSTMS COULD DEVELOP...ESPECIALLY ACROSS LI
AND ERN CT...BEFORE 15Z THU. OTHERWISE...SUNNY SKIES CAN BE
EXPECTED BY AFTN. TEMPS A BLEND OF THE MAV/MET.

MAINLY CLEAR THU NGT WITH TEMPS A BLEND OF GUIDANCE. SOME PATCHY
GROUND FOG WILL BE POSSIBLE ACROSS THE OUTLYING LOCATIONS.

COLD FRONT APPROACHES ON FRI. TRIMMED POPS BACK TO LATE IN THE DAY
AS THE MODELS APPEAR TO BE CONVERGING ON A LATER SOLN. TEMPS WARM
INTO THE LOW 90S ACROSS THE CITY AND NERN NJ.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD OVER THE
AREA FRIDAY NIGHT INTO SATURDAY AS THE COLD FRONT MOVES CLOSER AND
HAS UPPER LEVEL SUPPORT FROM AN H5 TROUGH AND MID-LEVEL
SHORTWAVES.

THEREAFTER...LOW CONFIDENCE FORECAST FOR THE WEEKEND AS THE MODELS
HAVE DIFFERENT SOLUTIONS. LOW PRES FORMS OVER THE DELMARVA SOMETIME
EARLY SATURDAY...THEN TRACKS NORTHEAST ALONG THE FRONT. THE GFS
BRINGS THE FRONT THROUGH THE REGION MUCH QUICKER THAN THE ECMWF...
AND KEEPS THE LOW EAST OF THE REGION. THE ECMWF BRINGS THE LOW OVER
THE AREA DURING THE DAY SATURDAY INTO SATURDAY NIGHT. PRECIPITATION
WOULD THEN LINGER INTO SUNDAY AS H5 TROUGH FOLLOWS THROUGH THE
REGION. WILL CARRY CHANCE POPS FOR MOST OF THE WEEKEND...BUT THIS IS
SUBJECT TO ADJUSTMENTS.

LOCALLY HEAVY RAIN IS POSSIBLE WITH PWATS AROUND 2" STARTING ON
FRIDAY.

HIGH PRES BEGINS TO BUILD INTO THE REGION STARTING ON SUNDAY. PRECIP
TAPERS OFF FROM WEST TO EAST...THOUGH A FEW LINGERING SHOWERS AND
POSSIBLE THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY AS UPPER TROUGH
AND H5 SHORTWAVES TRACK ACROSS THE REGION. DRY WEATHER EXPECTED BY
FRIDAY WITH HIGH PRES BUILDING EAST.

SOUTHERLY FLOW ON FRIDAY WILL PUSH TEMPS INTO THE MID-UPPER 80S AND
MAY COME CLOSE TO 90 IN/AROUND NYC. OTHERWISE...HIGHS WILL BE IN THE
UPPER 70S TO LOWER 80S DURING THE PERIOD...WHICH IS RIGHT AROUND
NORMAL FOR THIS TIME OF YEAR.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
LOW PRESSURE CENTER JUST TO THE SOUTH OF THE CITY TERMINALS WILL
SHIFT NE THIS EVENING WHILE A COLD FRONT JUST EAST OF THE CITY
TERMINALS SHIFTS EAST.

LOW CONFIDENCE FORECAST ALL AROUND THROUGH AT LEAST 00-01Z. WITH
SEVERAL OUTFLOW BOUNDARIES AROUND...WIND DIRECTION VERY DIFFICULT
TO PREDICT...AND WILL MORE LIKELY BE VARIABLE IN DIRECTION UNTIL
THE THUNDERSTORMS WIND DOWN. TSTMS SHOULD BE LESS NUMEROUS BY
AROUND 00Z FOR THE CITY TERMINALS AND ALL OTHER TERMINALS TO THE
WEST.

PRIMARILY VFR OUTSIDE OF SHOWERS/TSTMS...BUT CIGS CAN LOWER TO
2000-3000 FT IN RAINFALL.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: LOW CONFIDENCE IN WIND FORECAST. WINDS
PROBABLY VARY IN DIRECTION AND SPEED UNTIL AROUND 00Z. TIMING OF
PREVAILING NW-NNW WINDS MAY BE OFF BY A FEW HOURS.

KLGA FCSTER COMMENTS: LOW CONFIDENCE IN WIND FORECAST. WINDS
PROBABLY VARY IN DIRECTION AND SPEED UNTIL AROUND 00Z. TIMING OF
PREVAILING NW-NNW WINDS MAY BE OFF BY A FEW HOURS.

KEWR FCSTER COMMENTS: LOW CONFIDENCE IN WIND FORECAST. WINDS
PROBABLY VARY IN DIRECTION AND SPEED UNTIL AROUND 00Z. TSTSM COULD
BECOME LIKLEY AGAIN BETWEEN 22-23Z. TIMING OF PREVAILING NW-NNW WINDS
MAY BE OFF BY A FEW HOURS.

KTEB FCSTER COMMENTS: LOW CONFIDENCE IN WIND FORECAST. WINDS
PROBABLY VARY IN DIRECTION AND SPEED UNTIL AROUND 00Z. TSTSM COULD
BECOME LIKELY AGAIN BETWEEN 22-23Z. TIMING OF PREVAILING NW-NNW
WINDS MAY BE OFF BY A FEW HOURS.

KHPN FCSTER COMMENTS: LOW CONFIDENCE IN WIND FORECAST. WINDS
PROBABLY VARY IN DIRECTION AND SPEED UNTIL AROUND 00Z. TIMING OF
PREVAILING NW-NNW WINDS MAY BE OFF BY A FEW HOURS.

KISP FCSTER COMMENTS: LOW CONFIDENCE IN WIND FORECAST. WINDS
PROBABLY VARY IN DIRECTION AND SPEED UNTIL AROUND 01-02Z. TIMING OF
PREVAILING NW-NNW WINDS MAY BE OFF BY A FEW HOURS.

OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.THU...VFR. NW FLOW.
.FRI...TSTMS (POSSIBLE LINE) LATE FRI AFTN INTO OVERNIGHT WITH
PASSAGE OF A COLD FRONT.
.SAT-SUN...VFR. N-NW FLOW.
.MON...CHANCE OF AFTERNOON SHOWERS OR THUNDERSTORMS.

&&

.MARINE...
CONDITIONS ARE FCST TO REMAIN BLW SCA LVL THRU MON. SLY FLOW MAY
BRING CONDITIONS CLOSE ON THE OCEAN AND S SHORE BAYS FRI AFTN
AHEAD OF THE NEXT COLD FRONT. OTHERWISE...THE MAIN HAZARD WILL BE
FROM STRONG TSTMS TNGT...AND THE POTENTIAL FOR TSTMS FRI INTO SAT.

&&

.HYDROLOGY...
BASIN AVG PCPN THRU TNGT IS FCST TO BE ABOUT 1 INCH. RFC QPF WAS
USED FOR THE FCST. ANY TSTMS HOWEVER WILL BE CAPABLE OF PRODUCING
LOCALIZED TORRENTIAL RAINS AND AREAS OF FLOODING...ESPECIALLY
THRU THIS EVE.

A SLOW MOVING COLD FRONT WILL MOVE ACROSS FROM LATE FRIDAY
AFTERNOON THROUGH EARLY SATURDAY...THEN LOW PRES MAY IMPACT THE
REGION SATURDAY THROUGH SUNDAY. PW VALUES NEAR 2 INCHES AHEAD OF
THE FRONT WILL BRING AN ELEVATED THREAT OF HEAVY RAIN...WHICH
COULD RESULT IN MINOR FLOODING IN SOME AREAS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...JMC
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...MPS
AVIATION...BC/JC
MARINE...JMC
HYDROLOGY...JMC
Hazardous weather outlook, Aug 15, 5:47 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
547 PM EDT WED AUG 15 2012

ANZ330-335-338-340-345-350-353-355-161000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
547 PM EDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NUMEROUS THUNDERSTORMS WILL CONTINUE THIS EVENING WITH SOME OF
THE STORMS PRODUCING WINDS IN EXCESS OF 35 KT...HAIL AND
TORRENTIAL RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SLOW MOVING COLD FRONT WILL MOVE ACROSS FROM FRIDAY AFTERNOON
THROUGH EARLY SATURDAY...THEN LOW PRESSURE MAY IMPACT THE REGION
THIS WEEKEND. THESE SYSTEMS COULD PRODUCE THUNDERSTORMS WITH VERY
HEAVY RAIN AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-161000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
547 PM EDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING. SOME OF THE
STORMS COULD PRODUCE GUSTY WINDS AND HAIL.

IN ADDITION TO THE THE SEVERE THREAT...ANY STORMS WHICH DEVELOP
WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...WHICH COULD
LEAD TO AREAS OF FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SLOW MOVING COLD FRONT WILL MOVE ACROSS FROM FRIDAY AFTERNOON
THROUGH EARLY SATURDAY...THEN LOW PRESSURE MAY IMPACT THE REGION
THIS WEEKEND. THESE SYSTEMS COULD PRODUCE THUNDERSTORMS WITH VERY
HEAVY RAIN AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Aug 15, 4:21 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
421 PM EDT WED AUG 15 2012

CTZ005-NJZ002-004-006-103>106-108-NYZ067>073-152115-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-NEW YORK (MANHATTAN)-NORTHERN FAIRFIELD-NORTHERN
WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-SOUTHERN WESTCHESTER-WESTERN
BERGEN-WESTERN ESSEX-WESTERN PASSAIC-
421 PM EDT WED AUG 15 2012

...DEVELOPING THUNDERSTORMS WILL IMPACT BRONX...EASTERN BERGEN...
ESSEX...FAIRFIELD...HUDSON...NEW YORK (MANHATTAN)...NORTHEASTERN
UNION...PASSAIC...PUTNAM...ROCKLAND...SOUTHERN ORANGE AND WESTCHESTER
COUNTIES...

AT 419 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT STRONG THUNDERSTORMS WERE RAPIDLY
DEVELOPING ACROSS MUCH OF NORTHEASTERN NEW JERSEY AND EASTERN
PORTIONS OF THE LOWER HUDSON VALLEY...MOVING NORTHEAST AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP
TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4120 7437 4151 7377 4153 7354 4166 7352
      4167 7351 4159 7347 4141 7350 4115 7361
      4110 7372 4102 7366 4093 7370 4064 7415
      4076 7433 4090 7430 4086 7410 4107 7409
      4111 7414 4112 7446

NV
Local storm report, Aug 15, 4:49 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
449 PM EDT WED AUG 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TSTM WND DMG     ROSEDALE                40.66N  73.74W
08/15/2012                   QUEENS             NY   CONEDISON

            POWER LINES DOWN ACROSS ROSEDALE CREATING NUMEROUS
            POWER OUTAGES.

&&

FIG
Local storm report, Aug 15, 5:37 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
537 PM EDT WED AUG 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 AM     HAIL             MINEOLA                 40.75N  73.64W
08/15/2012  M0.88 INCH       NASSAU             NY   TRAINED SPOTTER

            TRAINED SPOTTER

1137 AM     HAIL             CARLE PLACE             40.75N  73.61W
08/15/2012  M0.88 INCH       NASSAU             NY   TRAINED SPOTTER

            TRAINED SPOTTER

1140 AM     FLASH FLOOD      JERICHO                 40.79N  73.54W
08/15/2012                   NASSAU             NY   TRAINED SPOTTER

            8 INCHES OF WATER FROM HEAVY RAIN IN JERICO PLAZA
            PARKING LOT.

1152 AM     FLASH FLOOD      CARLE PLACE             40.75N  73.61W
08/15/2012                   NASSAU             NY   TRAINED SPOTTER

            WESTBURY AVE AND GLEN COVE ROAD INTERSECTION FLOODED
            AND IMPASSABLE. CHERRY LANE AND ATLANTIC AVE FLOODED AND
            IMPASSABLE.

1158 AM     FLASH FLOOD      CARLE PLACE             40.75N  73.61W
08/15/2012                   NASSAU             NY   DEPT OF HIGHWAYS

            UP TO TWO FEET OF STANDING WATER ALONG MEADOWBROOK
            PARKWAY AT OLD COUNTRY ROAD INTERSECTION. ROAD
            IMPASSABLE.

1200 PM     TSTM WND DMG     WILLISTON PARK          40.76N  73.64W
08/15/2012                   NASSAU             NY   TRAINED SPOTTER

            NUMEROUS LARGE TREE LIMBS AND POWER LINES DOWN CREATING
            NUMEROUS POWER OUTAGES.

1214 PM     FLASH FLOOD      WESTBURY                40.76N  73.59W
08/15/2012                   NASSAU             NY   TRAINED SPOTTER

            SIGNIFICANT FLOODING ON NORTHERN STATE PARKWAY.

1221 PM     TSTM WND GST     MELVILLE                40.78N  73.41W
08/15/2012  E60 MPH          SUFFOLK            NY   TRAINED SPOTTER

            AT LONG ISLAND EXPRESSWAY AND PINE LAWN RD

1225 PM     FLASH FLOOD      MINEOLA                 40.75N  73.64W
08/15/2012                   NASSAU             NY   TRAINED SPOTTER

            NINE FEET OF WATER UNDER RAILROAD TRESSEL NEAR ELM
            PLACE AND JERICO TURNPIKE

1236 PM     HAIL             PLAINVIEW               40.78N  73.47W
08/15/2012  E0.88 INCH       NASSAU             NY   TRAINED SPOTTER

0115 PM     FLASH FLOOD      ISLIP                   40.73N  73.22W
08/15/2012                   SUFFOLK            NY   PUBLIC

            FLASH FLOODING ALONG WEST PINE STREET AND ROUTE 111.
            ROAD IMPASSABLE.

0135 PM     TSTM WND DMG     MIDDLE VILLAGE          40.72N  73.88W
08/15/2012                   QUEENS             NY   CONEDISON

            POWER LINES DOWN ACROSS MIDDLE VILLAGE CREATING
            NUMEROUS POWER OUTAGES.

0152 PM     TSTM WND DMG     ROSEDALE                40.66N  73.74W
08/15/2012                   QUEENS             NY   CONEDISON

            POWER LINES DOWN ACROSS ROSEDALE CREATING NUMEROUS
            POWER OUTAGES.

0205 PM     FLASH FLOOD      RICHMOND HILL           40.70N  73.84W
08/15/2012                   QUEENS             NY   NWS EMPLOYEE

            86TH AVE AND 110TH ST IMPASSABLE DUE TO 2 FT OF
            STANDING WATER

0230 PM     FLASH FLOOD      MORRIS PARK             40.69N  73.81W
08/15/2012                   QUEENS             NY   BROADCAST MEDIA

            ALL LANES BLOCKED DUE TO FLOODING ON NORTHBOUND VAN
            WYCK BETWEEN JFK FEDERAL CIRCLE AND GRAND CENTRAL PKWY

0230 PM     FLASH FLOOD      KEW GARDENS             40.72N  73.83W
08/15/2012                   QUEENS             NY   BROADCAST MEDIA

            ALL LANES BLOCKED AND SEVERAL DISABLED VEHICLES DUE TO
            FLOODING ON EASTBOUND GRAND CENTRAL PKWY AT KEW GARDENS
            INTERCHANGE

0350 PM     HAIL             MASPETH                 40.72N  73.91W
08/15/2012  E1.50 INCH       QUEENS             NY   PUBLIC

0405 PM     HAIL             MIDDLE VILLAGE          40.72N  73.88W
08/15/2012  E0.88 INCH       QUEENS             NY   PUBLIC

            PUBLIC

0430 PM     FLASH FLOOD      KEW GARDENS             40.72N  73.83W
08/15/2012                   QUEENS             NY   BROADCAST MEDIA

            WESTBOUND GRAND CENTRAL PKWY CLOSED DUE TO FLOODING AT
            VAN WYCK EXPY

&&

PICCA
Special weather statement, Aug 15, 5:37 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
537 PM EDT WED AUG 15 2012

NJZ006-106>108-NYZ074-152230-
EASTERN ESSEX-EASTERN UNION-HUDSON-RICHMOND (STATEN IS.)-WESTERN
UNION-
537 PM EDT WED AUG 15 2012

...DEVELOPING THUNDERSTORMS WILL IMPACT HUDSON...RICHMOND (STATEN
ISLAND)...SOUTHEASTERN ESSEX AND UNION COUNTIES...

AT 532 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR PLAINFIELD...AND MOVING EAST AT 15 MPH.

HAIL UP TO NICKEL SIZE...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED
WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4073 7408 4058 7407 4053 7413 4052 7425
      4054 7426 4056 7422 4060 7422 4059 7429
      4061 7431 4059 7446 4066 7441 4065 7445
      4067 7446

NV
Local storm report, Aug 15, 6:20 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
620 PM EDT WED AUG 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 AM     HAIL             MINEOLA                 40.75N  73.64W
08/15/2012  M0.88 INCH       NASSAU             NY   TRAINED SPOTTER

            TRAINED SPOTTER

1137 AM     HAIL             CARLE PLACE             40.75N  73.61W
08/15/2012  M0.88 INCH       NASSAU             NY   TRAINED SPOTTER

            TRAINED SPOTTER

1140 AM     FLASH FLOOD      JERICHO                 40.79N  73.54W
08/15/2012                   NASSAU             NY   TRAINED SPOTTER

            8 INCHES OF WATER FROM HEAVY RAIN IN JERICO PLAZA
            PARKING LOT.

1152 AM     FLASH FLOOD      CARLE PLACE             40.75N  73.61W
08/15/2012                   NASSAU             NY   TRAINED SPOTTER

            WESTBURY AVE AND GLEN COVE ROAD INTERSECTION FLOODED
            AND IMPASSABLE. CHERRY LANE AND ATLANTIC AVE FLOODED AND
            IMPASSABLE.

1158 AM     FLASH FLOOD      CARLE PLACE             40.75N  73.61W
08/15/2012                   NASSAU             NY   DEPT OF HIGHWAYS

            UP TO TWO FEET OF STANDING WATER ALONG MEADOWBROOK
            PARKWAY AT OLD COUNTRY ROAD INTERSECTION. ROAD
            IMPASSABLE.

1200 PM     TSTM WND DMG     WILLISTON PARK          40.76N  73.64W
08/15/2012                   NASSAU             NY   TRAINED SPOTTER

            NUMEROUS LARGE TREE LIMBS AND POWER LINES DOWN CREATING
            NUMEROUS POWER OUTAGES.

1214 PM     FLASH FLOOD      WESTBURY                40.76N  73.59W
08/15/2012                   NASSAU             NY   TRAINED SPOTTER

            SIGNIFICANT FLOODING ON NORTHERN STATE PARKWAY.

1221 PM     TSTM WND GST     MELVILLE                40.78N  73.41W
08/15/2012  E60 MPH          SUFFOLK            NY   TRAINED SPOTTER

            AT LONG ISLAND EXPRESSWAY AND PINE LAWN RD

1225 PM     FLASH FLOOD      MINEOLA                 40.75N  73.64W
08/15/2012                   NASSAU             NY   TRAINED SPOTTER

            NINE FEET OF WATER UNDER RAILROAD TRESSEL NEAR ELM
            PLACE AND JERICO TURNPIKE

1236 PM     HAIL             PLAINVIEW               40.78N  73.47W
08/15/2012  E0.88 INCH       NASSAU             NY   TRAINED SPOTTER

0115 PM     FLASH FLOOD      ISLIP                   40.73N  73.22W
08/15/2012                   SUFFOLK            NY   PUBLIC

            FLASH FLOODING ALONG WEST PINE STREET AND ROUTE 111.
            ROAD IMPASSABLE.

0135 PM     TSTM WND DMG     MIDDLE VILLAGE          40.72N  73.88W
08/15/2012                   QUEENS             NY   CONEDISON

            POWER LINES DOWN ACROSS MIDDLE VILLAGE CREATING
            NUMEROUS POWER OUTAGES.

0152 PM     TSTM WND DMG     ROSEDALE                40.66N  73.74W
08/15/2012                   QUEENS             NY   CONEDISON

            POWER LINES DOWN ACROSS ROSEDALE CREATING NUMEROUS
            POWER OUTAGES.

0205 PM     FLASH FLOOD      RICHMOND HILL           40.70N  73.84W
08/15/2012                   QUEENS             NY   NWS EMPLOYEE

            86TH AVE AND 110TH ST IMPASSABLE DUE TO 2 FT OF
            STANDING WATER

0230 PM     FLASH FLOOD      MORRIS PARK             40.69N  73.81W
08/15/2012                   QUEENS             NY   BROADCAST MEDIA

            ALL LANES BLOCKED DUE TO FLOODING ON NORTHBOUND VAN
            WYCK BETWEEN JFK FEDERAL CIRCLE AND GRAND CENTRAL PKWY

0230 PM     FLASH FLOOD      KEW GARDENS             40.72N  73.83W
08/15/2012                   QUEENS             NY   BROADCAST MEDIA

            ALL LANES BLOCKED AND SEVERAL DISABLED VEHICLES DUE TO
            FLOODING ON EASTBOUND GRAND CENTRAL PKWY AT KEW GARDENS
            INTERCHANGE

0350 PM     HAIL             MASPETH                 40.72N  73.91W
08/15/2012  E1.50 INCH       QUEENS             NY   PUBLIC

0405 PM     HAIL             MIDDLE VILLAGE          40.72N  73.88W
08/15/2012  E0.88 INCH       QUEENS             NY   PUBLIC

            PUBLIC

0430 PM     FLASH FLOOD      KEW GARDENS             40.72N  73.83W
08/15/2012                   QUEENS             NY   BROADCAST MEDIA

            WESTBOUND GRAND CENTRAL PKWY CLOSED DUE TO FLOODING AT
            VAN WYCK EXPY

0500 PM     TSTM WND DMG     NEW CITY                41.15N  73.99W
08/15/2012                   ROCKLAND           NY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ON WIRES AROUND NEW CITY

0554 PM     FLASH FLOOD      WESTWOOD                40.99N  74.03W
08/15/2012                   BERGEN             NJ   TRAINED SPOTTER

            WATER INTO BASEMENT OF MEDICAL CENTER ON OLD HOOK RD

0558 PM     FLASH FLOOD      HO-HO-KUS               41.00N  74.10W
08/15/2012                   BERGEN             NJ   BROADCAST MEDIA

            ROAD CLOSED DUE TO FLOODING ALONG RACETRACK ROAD IN
            HO-HO-KUS.

&&

PICCA
Special weather statement, Aug 15, 7:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
713 PM EDT WED AUG 15 2012

NYZ067-160015-
ORANGE-
713 PM EDT WED AUG 15 2012

...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE COUNTY...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESTER...MOVING NORTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. BRIEF HEAVY RAIN IS ALSO LIKELY.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4159 7404 4159 7396 4158 7395 4154 7398
      4152 7399 4146 7399 4144 7398 4138 7395
      4132 7430 4140 7434

MET

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 12:38 AM EDTSpecial Weather StatementOKXNassau67 min
Aug 15, 1:28 AM EDTAreal Flood AdvisoryOKXNassau, Suffolk92 min
Aug 15, 1:32 AM EDTSpecial Weather StatementOKXSuffolk58 min
Aug 15, 2:21 AM EDTSpecial Weather StatementOKXSuffolk54 min
Aug 15, 2:36 AM EDTSpecial Marine WarningOKX54 min
Aug 15, 3:25 AM EDTSpecial Marine WarningOKX65 min
Aug 15, 3:28 AM EDTSpecial Weather StatementOKXOrange62 min
Aug 15, 4:27 AM EDTSevere Thunderstorm WarningOKXPutnam, Westchester48 min
Aug 15, 5:17 AM EDTAreal Flood AdvisoryOKXPutnam, Westchester88 min
Aug 15, 6:09 AM EDTSpecial Marine WarningOKX66 min
Aug 15, 7:50 AM EDTSpecial Weather StatementOKXSuffolk70 min
Aug 15, 11:01 AM EDTSpecial Weather StatementOKXNassau29 min
Aug 15, 11:16 AM EDTFlash Flood WarningOKXNassau89 min
Aug 15, 11:25 AM EDTSevere Thunderstorm WarningOKXNassau, Suffolk50 min
Aug 15, 11:59 AM EDTSpecial Weather StatementOKXSuffolk61 min
Aug 15, 12:07 PM EDTSpecial Marine WarningOKX83 min
Aug 15, 12:09 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk51 min
Aug 15, 12:12 PM EDTFlash Flood WarningOKXSuffolk78 min
Aug 15, 12:21 PM EDTAreal Flood AdvisoryOKXSuffolk54 min
Aug 15, 12:21 PM EDTSevere Thunderstorm WarningOKXSuffolk54 min
Aug 15, 12:50 PM EDTSpecial Weather StatementOKXNew York, Queens55 min
Aug 15, 1:09 PM EDTAreal Flood AdvisoryOKXKings, Queens81 min
Aug 15, 1:23 PM EDTFlash Flood WarningOKXKings, Nassau, Queens80 min
Aug 15, 1:24 PM EDTSevere Thunderstorm WarningOKXKings, New York, Queens51 min
Aug 15, 1:33 PM EDTSpecial Marine WarningOKX87 min
Aug 15, 1:50 PM EDTAreal Flood AdvisoryOKXSuffolk85 min
Aug 15, 2:06 PM EDTSpecial Weather StatementOKXNassau54 min
Aug 15, 3:34 PM EDTFlash Flood WarningOKXKings, Queens116 min
Aug 15, 3:41 PM EDTSevere Thunderstorm WarningOKXKings, Nassau, New York, Queens43 min
Aug 15, 3:57 PM EDTSpecial Marine WarningOKX69 min
Aug 15, 4:21 PM EDTSpecial Weather StatementOKXBronx, New York, Putnam, Rockland, Westchester54 min
Aug 15, 4:38 PM EDTAreal Flood AdvisoryOKXOrange, Rockland, Westchester112 min
Aug 15, 4:45 PM EDTAreal Flood AdvisoryOKXPutnam90 min
Aug 15, 4:48 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester57 min
Aug 15, 5:11 PM EDTSpecial Marine WarningOKX2 hr
Aug 15, 5:37 PM EDTSpecial Weather StatementOKXRichmond53 min
Aug 15, 5:45 PM EDTFlash Flood WarningOKXRockland, Westchester50 min
Aug 15, 3:45 PM EDTSpecial Weather StatementOKXBergen, Passaic60 min
Aug 15, 4:02 PM EDTSevere Thunderstorm WarningOKXBergen, Passaic58 min
Aug 15, 5:27 AM EDTSpecial Weather StatementOKX63 min
Aug 15, 6:17 AM EDTSpecial Weather StatementOKX58 min
Aug 15, 6:28 AM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region63 min
Aug 15, 7:00 AM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region54 min
Aug 15, 7:24 AM EDTSpecial Weather StatementOKX51 min
Aug 15, 7:37 AM EDTAreal Flood AdvisoryOKXSoutheastern Connecticut Planning Region73 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.